Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 2, NWS Green Bay, WI

January 5, 2016

NWS Green Bay, WI issued this small craft advisory at Jan 5, 2016, 4:02 AM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2016, 4:02 AM CST (10:02 UTC)
Expired
Jan 6, 2016, 6:00 PM CST
In force
38 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

217 
WHUS73 KGRB 051002
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CST TUE JAN 5 2016

...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED...

.A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND AN
APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS TODAY
AND TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH TONIGHT...
AND ON THE LAKE THROUGH WEDNESDAY NIGHT.

LMZ521-522-051815-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-160106T0600Z/
/O.NEW.KGRB.SC.Y.0002.160105T1002Z-160106T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
402 AM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS TODAY AND TONIGHT. THE WINDS WILL
  GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE
  NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-051815-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-160106T0600Z/
/O.NEW.KGRB.SC.Y.0002.160105T1002Z-160107T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
402 AM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS TODAY AND TONIGHT. THE WINDS WILL
  GRADUALLY SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES WILL BUILD TO 5 TO 8 FT LATER TODAY INTO TONIGHT...WITH
  THE HIGHEST WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN
  WATERS. THE WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY
  WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
7 follow-up statements
678 
WHUS73 KGRB 051607
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CST TUE JAN 5 2016

...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED...

.A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND
AN APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS
THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH
TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT.

LMZ521-522-060015-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1007 AM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY
  SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER 
  THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-060015-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1007 AM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY
  SUBSIDE ON WEDNESDAY AND WEDNESDAY NIGHT.

* WAVES WILL BUILD TO 6 TO 9 FT BY TONIGHT...WITH THE HIGHEST
  WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES
  WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
414 
WHUS73 KGRB 052109
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
309 PM CST TUE JAN 5 2016

...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED...

.A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND
AN APPROACHING COLD FRONT WILL GENERATE GUSTY SOUTHWEST WINDS
THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH
TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT.

LMZ521-522-060515-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
309 PM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY
  DIMINISH THROUGH WEDNESDAY.

* WAVES WILL BUILD TO 3 TO 6 FT...WITH THE HIGHEST WAVES OVER 
  THE NORTHERN BAY. THE WAVES SHOULD SUBSIDE BY WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-060515-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
309 PM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH OCCASIONAL
  GUSTS TO 30 TO 35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY
  DIMINISH THROUGH WEDNESDAY.

* WAVES WILL BUILD TO 6 TO 9 FT BY TONIGHT...WITH THE HIGHEST 
  WAVES ADJACENT TO DOOR COUNTY AND TOWARD OPEN WATERS. THE 
  WAVES WILL GRADUALLY SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
553 
WHUS73 KGRB 060304
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CST TUE JAN 5 2016

...GUSTY SOUTHWEST WINDS AND HIGH WAVES EXPECTED...

.A STRONG PRESSURE GRADIENT BETWEEN DEPARTING HIGH PRESSURE AND
AN APPROACHING COLD FRONT IS GENERATE GUSTY SOUTHWEST WINDS
THROUGH TONIGHT. HIGH WAVES WILL PERSIST ON THE BAY THROUGH
TONIGHT... AND ON THE LAKE THROUGH WEDNESDAY NIGHT.

LMZ521-522-061115-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
904 PM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* SOUTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO
  35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH
  WEDNESDAY.

* WAVES 3 TO 6 FT...WITH THE HIGHEST WAVES OVER THE NORTHERN BAY.
  THE WAVES SHOULD SUBSIDE BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-061115-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
904 PM CST TUE JAN 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
THURSDAY...

* SOUTHWEST WINDS 15 TO 25 KTS...WITH OCCASIONAL GUSTS TO 30 TO
  35 KTS INTO TONIGHT. THE WINDS WILL GRADUALLY DIMINISH THROUGH
  WEDNESDAY.

* WAVES 5 TO 8 FT BY TONIGHT...WITH THE HIGHEST WAVES ADJACENT TO
  DOOR COUNTY AND TOWARD OPEN WATERS. THE WAVES WILL GRADUALLY
  SUBSIDE TO 3 TO 5 FT BY WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
248 
WHUS73 KGRB 061017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CST WED JAN 6 2016

...HIGH WAVES EXPECTED TO CONTINUE ON LAKE MICHIGAN THROUGH
EVENING...

.ALTHOUGH SOUTHWEST WINDS HAVE DECREASED A BIT...HIGH WAVES ARE
EXPECTED TO LINGER ON LAKE MICHIGAN INTO THE EVENING HOURS.

LMZ521-522-061130-
/O.CAN.KGRB.SC.Y.0002.000000T0000Z-160106T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
417 AM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

STRONG WINDS AND HIGH WAVES HAVE SUBSIDED ON GREEN BAY...SO THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LMZ541>543-061830-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-160107T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
417 AM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* SOUTHWEST WINDS 15 TO 25 KTS WILL GRADUALLY DECREASE TO 10 TO 20
  KTS THIS AFTERNOON.

* WAVES WILL REMAIN 3 TO 6 FT TODAY AND EARLY TONIGHT...THEN
  SUBSIDE TO 2 TO 4 FT BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
265 
WHUS73 KGRB 061556
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
956 AM CST WED JAN 6 2016

...WAVES SLOWLY SUBSIDING THIS AFTERNOON...

.ALTHOUGH SOUTHWEST WINDS HAVE DECREASED...HIGH WAVES WILL BE
SLOWER TO SUBSIDE THROUGH THE AFTERNOON.

LMZ541>543-070000-
/O.EXT.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
956 AM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTHWEST WINDS 10 TO 20 KTS. A FEW GUSTS TO 25 KTS IS ALSO
  POSSIBLE THROUGH EARLY AFTERNOON.

* WAVES WILL REMAIN 3 TO 5 FT...SUBSIDING TO 2 TO 4 FT BY LATE
  AFTERNOON...WITH THE HIGHEST WAVES TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
983 
WHUS73 KGRB 062121
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
321 PM CST WED JAN 6 2016

...WAVES SLOWLY SUBSIDING THIS AFTERNOON...

.ALTHOUGH SOUTHWEST WINDS HAVE DECREASED...HIGH WAVES WILL BE
SLOWER TO SUBSIDE THIS AFTERNOON.

LMZ541>543-070000-
/O.CON.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
321 PM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* SOUTHWEST WINDS 10 TO 20 KTS.

* WAVES 3 TO 5 FT EARLY...SUBSIDING TO 2 TO 4 FT THROUGH THE LATE
  AFTERNOON. THE HIGHEST WAVES ARE EXPECTED TOWARD THE OPEN
  WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
013 
WHUS73 KGRB 070006
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
606 PM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY EXPIRES...

.THE PRESSURE GRADIENT OVER THE AREA HAS EASED...ALLOWING WINDS TO
DIMINISH AND WAVES TO SUBSIDE. THE SMALL CRAFT ADVISORY HAS
EXPIRED.

LMZ541>543-070115-
/O.EXP.KGRB.SC.Y.0002.000000T0000Z-160107T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
606 PM CST WED JAN 6 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THOUGH THE ADVISORY HAS EXPIRED...OCCASIONAL HIGH WAVES MAY STILL
EXIST...PARTICULARLY TOWARDS THE OPEN WATERS OF LAKE MICHIGAN.
MARINERS NAVIGATING IN SMALL CRAFT MAY STILL WISH TO EXERCISE
CAUTION FARTHER FROM SHORE.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 3:31 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 5, 3:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CST TUE JAN 5 2016

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 330 AM CST TUE JAN 5 2016

CLOUD TRENDS THIS MORNING...PCPN CHANCES AND TYPE LATE TONIGHT
INTO WEDNESDAY...AND TEMPERATURES...WILL BE THE MAIN FCST
CONCERNS.

THE PRESSURE GRADIENT WAS TIGHTENING UP OVER WI AS STRONG HIGH
PRESSURE SHIFTED EAST OF THE REGION AND A COLD FRONT APPROACHED
FROM THE DAKOTAS. A LARGE AREA OF LOW STRATUS COVERED MOST OF
EASTERN MN AND WESTERN WI...AND WAS EDGING EAST TOWARD THE FCST
AREA AS WINDS VEERED SW. CURRENT EXPECTATION IS FOR THESE CLOUDS
TO AFFECT PARTS OF C/NC WI THIS MORNING...BUT LATER ADJUSTMENTS
MAY BE NECESSARY. HIGH TEMPERATURES SHOULD REACH 25 TO 30 OVER
MOST OF THE FORECAST AREA.

LOW-LEVEL MOISTURE IS EXPECTED TO INCREASE OVER NORTH CENTRAL
WI LATE TONIGHT...AS THE COLD FRONT EDGES TOWARD FAR NW WI. RH
TIMESECTIONS SHOW THE MOISTURE DEEPENING ENOUGH TO POSSIBLY
GENERATE SOME LIGHT FREEZING DRIZZLE OVERNIGHT INTO WEDNESDAY
MORNING. DEEPER SATURATION IS EXPECTED TO OCCUR WEDS AFTERNOON...
LEADING TO A CHANCE OF LIGHT SNOW OR FLURRIES OVER THE NORTHWEST
THIRD OF THE FCST AREA. THIS WILL BE IN RESPONSE TO THE APPROACHING
COLD FRONT AND A S/W TROF MOVG INTO MN/IA. A BLEND OF THE BETTER
PERFORMING GUIDANCE SETS YIELDS MIN TEMPS IN THE UPPER TEENS AND
LOWER 20S TONIGHT...AND HIGHS IN THE UPPER 20S AND LOWER 30S ON
WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 330 AM CST TUE JAN 5 2016

TWO KEY WEATHER SYSTEMS TO BE THE MAIN FOCAL POINT FOR NE WI IN
THE EXTENDED FCST. THE FIRST SYSTEM WL BE A SRN STREAM UPR TROF/
ASSOCIATED SFC LOW THAT ARE FCST TO MOVE FROM THE SRN PLAINS TO
THE GREAT LAKES DURING THE THU NGT-SAT TIME FRAME. THE EVENTUAL
TRACK OF THE SFC LOW WL DETERMINE WHO GETS SNOW AND WHO GETS MIXED
PCPN. THE SECOND SYSTEM WL BE A DEEP CLOSED UPR LOW THAT IS FCST
TO DROP SOUTH OUT OF CANADA EARLY NEXT WEEK AND LIKELY BRING THE
COLDEST AIR OF THE WINTER SEASON TO THE GREAT LAKES. THIS ARCTIC
BLAST COULD LINGER THRU MUCH OF NEXT WEEK WITH UPR RIDGES LOCKED
IN OVER THE WEST COAST AND WRN ATLANTIC.

A WEAKENING SHORTWAVET TROF IS FCST TO LIFT NE INTO THE WRN GREAT
LAKES WED NGT AND EVEN THO LIFT AND FORCING ARE RELATIVELY WEAK...
THERE APPEARS TO BE ENUF OF THESE VARIABLES TO INTERACT WITH
INCREASING MOISTURE TO GENERATE AT LEAST A CHC OF LIGHT SNOW
ACROSS ALL OF NE WI. HIGHEST POPS PLACED ACROSS N-CNTRL WI WHICH
WL BE LOCATED JUST SOUTH OF A QUASI-STNRY SFC BOUNDARY DRAPED OVER
LK SUPERIOR. POTENTIAL DOES EXIST FOR 1-2" OF ACCUMULATION OVER
N-CNTRL WI WHICH WOULD BE ENUF TO CREATE SOME SLIPPERY SPOTS ON
AREA ROADWAYS. MIN TEMPS SHOULD MAINLY END UP IN THE MID TO UPR
20S. THE LIGHT SNOW COULD LINGER THRU THU MORNING AS THE LIFT/
FORCING WEAKEN/SHIFT EAST OF THE AREA. THERE COULD BE SOME PCPN
'SPIN-DOWN' TO EITHER DRIZZLE OR FREEZING DRIZZLE IN THE AFTERNOON
AS FCST SOUNDINGS INDICATE A LACK OF ICE CRYSTALS IN THE MID-
LEVELS OF THE ATMOSPHERE. HAVED ADDED SOME DRIZZLE CNTRL AND
E-CNTRL WI FOR NOW. OTHERWISE...PLENTY OF CLOUDS FOR THU WITH MAX
TEMPS RANGING FROM THE LWR 30S NORTH...MID TO UPR 30S SOUTH.

A SRN STREAM NEGATIVELY-TILTED UPR TROF IS PROGGED TO LIFT NE FROM
THE SRN PLAINS INTO THE MID-MS VALLEY THU NGT. A MODEST 30 KT S-SW
LOW-LEVEL JET WL TRANSPORT SOME GULF MOISTURE NWD INTO WI AS PW
VALUES CLIMB INTO THE 0.50-0.65" RANGE BY 12Z FRI. PCPN CHCS
SHOULD INCREASE FROM SOUTH TO NORTH AS MID-LEVEL FRONTOGENETICAL
AND Q-G FORCING INCREASE AHEAD OF THE APPROACHING SYSTEM. WHILE
MOST OF THE FCST AREA WL SEE PCPN FALL AS SNOW...WL HAVE TO WATCH
E-CNTRL WI FOR MIXED PCPN AS THERMAL PROFILES HOVER AROUND THE 0C
LINE. THIS COULD TRANSLATE TO A MIX OF RAIN/SLEET/SNOW. SNOW
ACCUMULATIONS SHOULD INITIALLY BE MINOR WITH LESS THAN AN INCH
EXPECTED. MIN TEMPS TO RANGE FROM THE MID 20S N-CNTRL...TO AROUND
30 DEGS E-CNTRL WI. MODELS TAKE THE UPR TROF INTO SRN SECTIONS OF
THE GREAT LAKES ON FRI...HOWEVER THE ASSOCIATED SFC LOW NEVER
TRULY DEEPENS AS IT LIFTS NE TOWARD THE CHICAGO AREA BY 00Z SAT.
IN ADDITION...THE BETTER MID-LEVEL FORCING STAYS SOUTH AND EAST OF
NE WI AND THERE IS NOT MUCH HELP COMING FROM JET LEVEL. NOW...
THIS DOES NOT MEAN WE ARE NOT GOING TO SEE PCPN ON FRI. E-CNTRL WI
WL SEE THE HIGHEST POPS FROM THIS EVENT BASED ON THE TRACK OF THE
SFC LOW...HOWEVER TEMPS NEAR THE SFC MAY BECOME WARM ENUF TO SEE A
RAIN/SNOW MIX...THUS LIMIT POTENTIAL ACCUMULATIONS. JUST TO THE
NORTH OF THIS RAIN/SNOW MIXED PCPN...THERE COULD BE A NARROW BAND
OF HEAVIER SNOW THAT WL NEED TO BE WATCHED CLOSELY.

ADDITIONAL SNOW CHCS WL CONT FOR FRI NGT AS THE SYSTEM LIFTS NE
THRU THE GREAT LAKES. THERE COULD BE A MINOR ACCUMULATION
(ESPECIALLY FRI EVENING) WITH AN INCH OR TWO POSSIBLE. EVEN WITH
THIS SYSTEM OUT OF THE PICTURE...CANNOT DISCOUNT SMALL SNOW CHCS
INTO SAT AS THE LEADING EDGE OF ARCTIC AIR SWEEPS TOWARD THE WRN
GREAT LAKES. THIS ARCTIC PLUNGE IN PART TO STRONG UPR RIDGING INTO
WRN CANADA THAT WL HELP DISLODGE A CHUNK OF VERY COLD AIR AND SEND
IT SWD INTO THE N-CNTRL CONUS. MAX TEMPS ON SAT COULD VERY WELL
OCCUR EARLY IN THE DAY WITH READINGS SLOWLY FALLING THEREAFTER.

THE MAIN POINT OF EMPHASIS FOR EARLY NEXT WEEK TO BE EXACTLY HOW
COLD CAN WE GET AND WHAT IS THE POTENTIAL FOR LAKE EFFECT SNOWS
FOR N-CNTRL WI. 8H TEMPS ARE PROGGED TO FALL (PLUMMET) INTO THE
-20 TO 25C RANGE WITH THE ONLY SAVING GRACE BEING MORE CLOUDS THAN
CLEAR SKIES AS SEVERAL EMBEDDED SHORTWAVES ROTATE THRU THIS CLOSED
UPR LOW SWINGING THRU THE GREAT LAKES. NEVERTHELESS...LOOK FOR MIN
TEMPS SUNDAY NGT TO BE BELOW ZERO OVER MOST OF NE WI WITH THE
EXCEPTION BEING NEAR LK MI. MAX TEMPS ON MON WON'T GET OUT OF THE
SINGLE DIGITS OVER NRN AND PARTS OF CNTRL WI. AS FOR LAKE EFFECT
POTENTIAL FOR N-CNTRL WI...EARLY INDICATIONS APPEAR LIMITED BASED
MAINLY ON TRAJS. MODELS SHOW A W-NW WIND ON SUNDAY BACKING
SLIGHTLY TO THE WEST ON MON. THIS WOULD KEEP THE REALLY GOOD
ACCUMULATING SNOW SHWRS NORTH OF THE MI BORDER.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1049 PM CST MON JAN 4 2016

CLEAR SKIES WILL START THE TAF PERIOD WITH INCREASING
SOUTHERLY FLOW RETURNING LATER TONIGHT. TAFS ALREADY HAVE LOW
LEVEL WIND SHEAR AND WILL CONTINUE. THE BIG QUESTION IS WHETHER
THE STRATUS WILL RETURN. 11-3.9 MICRON SATELLITE IMAGERY SHOWS THE
STRATUS OUT TO THE WEST IS NOT MAKING MUCH HEADWAY EAST. NOT
EXPECTING IT TO MOVE APPRECIABLY UNTIL WINDS TURN SOUTHWESTERLY.
THEREFORE HAVE DELAYED THE ARRIVAL UNTIL SUNDAY MORNING FOR THE
STRATUS OUT TO THE WEST. FURTHER EAST THE ARRIVAL IS MORE
TENUOUS...AND HAVE OPTED TO ONLY GO WITH A SCT DECK AT THIS POINT
AS ARRIVAL IS LESS CERTAIN. WIND SHEAR WILL WEAKEN...ALTHOUGH
GUSTY SOUTHERLY WINDS ARE EXPECTED LATER TUESDAY MORNING AND
TUESDAY AFTERNOON IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT
ACROSS THE WESTERN GREAT LAKES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KALLAS
AVIATION.......KURIMSKI
Hazardous weather outlook, Jan 5, 3:45 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CST TUE JAN 5 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
345 AM CST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF LIGHT FREEZING DRIZZLE OVER NORTH CENTRAL
WISCONSIN LATE TONIGHT INTO WEDNESDAY MORNING. LOCALLY SLIPPERY
ROADS WILL BE POSSIBLE...SO MOTORISTS SHOULD USE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SLIPPERY ROADS ARE POSSIBLE AT TIMES DURING THE LATTER PART OF
THE WORK WEEK AND INTO THE UPCOMING WEEKEND. THE FIRST ROUND OF
LIGHT SNOW IS LIKELY TO AFFECT NORTH-CENTRAL WISCONSIN WEDNESDAY
AFTERNOON AND THE ENTIRE AREA WEDNESDAY NIGHT. ANOTHER ROUND OF
WINTRY PRECIPITATION IS LIKELY TO MOVE ACROSS THE AREA FRIDAY INTO
SATURDAY. THIS SYSTEM IS NOT EXPECTED TO BE NEARLY AS INTENSE AS
THE STORM THAT AFFECTED THE AREA LAST WEEK...BUT IT COULD STILL
RESULT IN MINOR SNOW ACCUMULATIONS AND SOME HAZARDOUS TRAVEL
CONDITIONS.

BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE
MORE SPECIFIC INFORMATION ON WHEN AND WHERE TRAVEL WILL BE
IMPACTED BY WEATHER CONDITIONS.

VERY COLD AIR IS EXPECTED TO ARRIVE SATURDAY NIGHT INTO SUNDAY AND
CONTINUE FOR MUCH OF NEXT WEEK. SUB-ZERO LOW TEMPERATURES WILL BE
COMMON WITH HIGH TEMPERATURES STRUGGLING JUST TO REACH THE SINGLE
DIGITS ABOVE ZERO AND TEENS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-060945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
345 AM CST TUE JAN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS MAY GUST TO NEAR GALE FORCE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KIECKBUSCH/KALLAS

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.